Alert archive / Texas / Red Flag Warnings in 2024
Red Flag Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 24, 2024, 2:41 PM CDT for 10 counties in Texas; 5 counties in New Mexico. It took effect at May 25, 2024, 10:00 AM CDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2024, 2:41 PM CDT (19:41 UTC)
- In effect from
- May 25, 2024, 10:00 AM CDT
- Expired
- May 25, 2024, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Brewster County, TX, Culberson County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 160 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 1:37 PM CDT | NON-TSTM WND GST 61 | 2 Sw Bonito Lake, NM | Mesonet station TS286 Lincoln Portable No. 2. |
| May 25, 5:36 PM CDT | NON-TSTM WND GST 63 | Pine Springs, TX | Mesonet station 60 Pine Springs GMNP. |
| May 25, 6:52 PM CDT | NON-TSTM WND GST 61 | 1 Ene Pine Springs, TX | Mesonet station PSGT2 Pinery. |
| May 25, 6:55 PM CDT | NON-TSTM WND GST 58 | 2 W Artesia, NM | AWOS station KATS Artesia. |
| May 25, 7:38 PM CDT | NON-TSTM WND GST 60 | 3 Nnw Pine Springs, TX | Mesonet station GDBT2 The Bowl. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5801 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
304 WWUS84 KMAF 241941 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 241 PM CDT Fri May 24 2024 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR THE HIGHER TERRAIN AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER... NMZ116>119-TXZ045-050-059-060-067-270>278-250745- /O.UPG.KMAF.FW.A.0023.240525T1500Z-240526T0300Z/ /O.NEW.KMAF.FW.W.0022.240525T1500Z-240526T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- 241 PM CDT Fri May 24 2024 /141 PM MDT Fri May 24 2024/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER... The National Weather Service in Midland/Odessa has issued a Red Flag Warning for relative humidity values as low as 4 percent, 20 ft winds greater than 20 mph, and extreme fire danger, which is in effect from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...From 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Saturday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth and spread. && $$
3 follow-up statements
841 WWUS84 KMAF 241955 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 255 PM CDT Fri May 24 2024 ...A RED FLAG WARNING IS IN EFFECT SATURDAY FOR THE HIGHER TERRAIN AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER... NMZ116>119-TXZ045-050-059-060-067-270>278-250800- /O.CON.KMAF.FW.W.0022.240525T1500Z-240526T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- 255 PM CDT Fri May 24 2024 /155 PM MDT Fri May 24 2024/ ...RED FLAG WARNING IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ SATURDAY FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER... * AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...From 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Saturday. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth and spread. && $$
360 WWUS84 KMAF 250754 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 254 AM CDT Sat May 25 2024 NMZ116>119-TXZ045-050-059-060-067-270>278-252000- /O.CON.KMAF.FW.W.0022.240525T1500Z-240526T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- 254 AM CDT Sat May 25 2024 /154 AM MDT Sat May 25 2024/ ...RED FLAG WARNING REMAINS IN EFFECT TODAY FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER... * AFFECTED AREA...Southeast New Mexico and adjacent parts of West Texas south through the Chinati Mountains. * TIMING...From 10 AM CDT /9 AM MDT/ this morning to 10 PM CDT /9 PM MDT/ this evening. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph. Stronger gusts expected in the Guadalupe Mountains. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth and spread. && $$
120 WWUS84 KMAF 251837 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 137 PM CDT Sat May 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING FOR FAR WEST TEXAS AND THE MOUNTAINS FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 15 MPH AND CRITICAL TO EXTREME FIRE DANGER... TXZ270>273-275>278-260645- /O.NEW.KMAF.FW.A.0024.240526T1700Z-240527T0200Z/ /O.CON.KMAF.FW.W.0022.000000T0000Z-240526T0300Z/ Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills- 137 PM CDT Sat May 25 2024 /1237 PM MDT Sat May 25 2024/ ...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH SUNDAY EVENING FOR FAR WEST TEXAS AND THE MOUNTAINS FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 15 MPH AND CRITICAL TO EXTREME FIRE DANGER... * AFFECTED AREA...Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Chinati Mountains, Marfa Plateau, Davis Mountains and Davis Mountains Foothills. * TIMING...For the Red Flag Warning, until 10 PM CDT /9 PM MDT/ this evening. For the Fire Weather Watch, from Sunday afternoon through Sunday evening. * WINDS...West 25 to 35 mph with gusts up to 55 mph in the mountains. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ116>119-TXZ045-050-059-060-067-274-260300- /O.CON.KMAF.FW.W.0022.000000T0000Z-240526T0300Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Andrews-Loving-Winkler-Ward- Reeves County Plains- 137 PM CDT Sat May 25 2024 /1237 PM MDT Sat May 25 2024/ ...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR RELATIVE HUMIDITY VALUES AS LOW AS 4 PERCENT, 20 FT WINDS GREATER THAN 20 MPH, AND EXTREME FIRE DANGER... * AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea and Reeves County Plains. * TIMING...Until 10 PM CDT /9 PM MDT/ this evening. * WINDS...Southwest 25 to 35 mph with gusts up to 55 mph in the mountains. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...8 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Extinguish smoking material in vehicles. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth and spread. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 12:39 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 24, 12:39 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1239 PM CDT Fri May 24 2024
...New AVIATION...
.UPDATE...
Issued at 1021 AM CDT Fri May 24 2024
A weak cold front enhanced by a modified outflow boundary is
gradually working its way southward across the Permian Basin this
morning, with a northerly wind shift in its wake. To the north,
temperatures across the South Plains remain in the 60s and lower
70s, thus despite ample insolation this afternoon, expect this
boundary to result in cooler temperatures, especially across the
northern tier of the forecast area. Thus, have adjusted highs down
accordingly today, with highs topping out in the upper 80s across
far northern areas and in the mountains, lower to middle 90s for
most other locations, and the only 100s confined along portions of
the Rio Grande Valley. While still above normal, these
temperatures will offer somewhat of a reprieve from the heat,
which looks to crank up over the holiday weekend. The remainder of
the forecast this morning is on track.
JP
&&
.SHORT TERM...
(Today through Saturday afternoon)
Issued at 343 AM CDT Fri May 24 2024
WV imagery shows zonal flow aloft over West Texas and Southeast New
Mexico this morning. KMAF 00Z raob and VWP show southwest to west
flow throughout the column, keeping moisture to the east.
Today, return flow may briefly push a dryline bulge into the lower
Trans Pecos this morning, but this will quickly mix east as a cold
front tries to backdoor the area. The front isn't very strong, but
will shave a degree or two off of yesterday's highs, precluding the
need for any heat products today. Highs this afternoon should
average only 5-7F above normal. Despite this cooling, low single-
digit relative humidity is anticipated across most of the area.
Tonight, surface winds go light and variable, and under mostly clear
skies, efficient radiational cooling will allow overnight lows to
cool to only ~ 2-4F above normal. To the west, and upper trough is
forecast to be digging through the southwest CONUS.
Saturday, zonal flow aloft goes to southwest as the trough moves
into the region. This will develop a mountain wave signature over
the Guadalupes for a few hours of high winds there, and possibly
advisory winds on the plains in the lee of the mountains. The new
NBM 4.2 winds are not very representative of this. In fact, the
NBM90 alone doesn't generate high winds in the Guadalupes at all
Saturday. We speculate that, just as an erroneous dewpoint reading
can "infect" the NBM, lack of a wind sensor at KGDP is similarly
"infecting" the NBM there, and resulting in lower wind forecasts.
That said, we'll increase winds Saturday afternoon/evening, and
issue a High Wind Watch to cover this. These increased winds will
add a downslope warming component to the mix, increasing afternoon
highs to 8-10F above normal. Heat Advisories will once again be
needed south.
&&
.LONG TERM...
(Saturday night through Thursday)
Issued at 343 AM CDT Fri May 24 2024
Come 12z Sunday, we'll still have the lingering jet associated with
Saturday's shortwave gradually departing. This contributes to
another hot, dry, and breezy day with the dryline shoved all the way
into San Angelo's area. On the heels of this weekend's shortwave, a
back-door front will likely nose into the Permian Basin with some
elevated northerly winds, however, plenty of sunshine takes a toll
on any temperature gradient and the hot weather stays through Monday
afternoon.
A bit of a pattern change comes after Monday as lighter westerlies
allows return flow to take hold, shoving the dryline back to the
TX/NM state line by Tuesday morning. This could set the stage for
the next round of thunderstorms for both Tuesday and Wednesday
afternoons. The instability will be there east of the dryline but
wind shear is going to be somewhat limited with the light flow
aloft. For you rain seekers, stay tuned over the next few days as
more details become available. That being said, the increased rain
chances and cloud cover should provide *some* relief from the above-
normal heat during the middle part of the week.
-Munyan
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Fri May 24 2024
VFR conditions will continue the next 24 hours. Elevated and
intermittently gusty northwesterly to northerly winds are possible
through around 20Z-21Z, with gusts diminishing later this
afternoon and winds becoming light overnight. By around 14Z-16Z,
winds shift to the west-southwest at all terminals, becoming
gusty at or just beyond the end of the period.
&&
.FIRE WEATHER...
Issued at 343 AM CDT Fri May 24 2024
A fairly active period of fire weather is anticipated this weekend
with extremely dry conditions persisting each afternoon with a
shortwave pushing through on Saturday. For today, extremely low
humidities develop by the afternoon (as low as 2 percent in spots),
but wind speeds will only be sustained near 15-20 mph and fire
weather conditions should stay elevated to near-critical at best.
Moisture recovery only makes it to the east-central Permian Basin by
sunrise today, with very dry conditions persisting out west. Despite
the lack of winds, the humidity and very dry fuels could lead to
generally IA fire potential.
With the incoming shortwave for Saturday, winds will be much
stronger. Following another morning of poor recovery along/west of
the Pecos, humidities once again fall to 5 percent or less with
westerly winds sustained 20-30 mph (and stronger winds in the
mountains). This combination sends RFTIs into the 7-8 range, which
when paired with the extremely dry fuels (ERCs easily above the 97th
percentile west of the Pecos), suggest critical to extreme fire
weather conditions for Saturday afternoon. As such, a Fire Weather
Watch has been issued for Southeast New Mexico and portions of West
Texas.
The tail-end of the jet associated with Saturday's shortwave lingers
through the area into Sunday afternoon, keeping elevated winds in
place, mainly across the western high terrain. While another morning
of poor moisture recovery and afternoon humidity near 5 percent,
winds may be light enough to sneak below critical conditions but
this forecast will be largely dictated by how strong of winds linger
into Sunday.
Beyond Sunday, better moisture return sends the dryline westward of
the TX/NM state line each morning along with lighter winds and less
dry afternoons should keep fire weather concerns on the low side
through much of the work-week.
-Munyan
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 63 101 65 99 / 0 0 0 0
Carlsbad 63 100 64 96 / 0 0 0 0
Dryden 69 105 71 106 / 0 0 0 0
Fort Stockton 64 104 67 99 / 0 0 0 0
Guadalupe Pass 62 90 61 86 / 0 0 0 0
Hobbs 57 99 60 94 / 0 0 0 0
Marfa 51 95 53 92 / 0 0 0 0
Midland Intl Airport 62 100 65 98 / 0 0 0 0
Odessa 63 101 67 98 / 0 0 0 0
Wink 60 103 63 99 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM
MDT/ Saturday for Andrews-Chinati Mountains-Davis Mountains-
Davis Mountains Foothills-Eastern Culberson County-Gaines-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Loving-Marfa Plateau-Reeves County Plains-Van
Horn and Highway 54 Corridor-Ward-Winkler.
High Wind Watch from Saturday afternoon through Saturday evening
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
Heat Advisory from 1 PM to 8 PM CDT Saturday for Central
Brewster County-Chinati Mountains-Chisos Basin-Davis
Mountains-Davis Mountains Foothills-Lower Brewster County-
Marfa Plateau-Pecos-Terrell.
NM...Red Flag Warning from 9 AM to 9 PM MDT Saturday for Chaves
Plains-Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Watch from Saturday afternoon through Saturday evening
for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...84
LONG TERM....16
AVIATION...84Hazardous weather outlook, May 24, 2:40 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 240 PM CDT Fri May 24 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-251945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 240 PM CDT Fri May 24 2024 /140 PM MDT Fri May 24 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Rangeland Fire Danger Statement is in effect for Southeast New Mexico and portions of West Texas this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Critical fire weather conditions and extreme fire danger are expected Saturday across Southeast New Mexico and the western Permian Basin south to the Davis Mountains and Marfa Plateau. A Red Flag Warning is in effect. Near critical and critical fire weather conditions may continue on Sunday. Windy to very windy conditions are expected across the Guadalupe Mountains and adjacent plains on Saturday. A High Wind Warning and Wind Advisory are in effect. Hazardous heat conditions return Saturday, and a Heat Advisory is in effect for the Stockton Plateau, Davis and Chinati Mountains, Marfa Plateau, and Big Bend. Hazardous heat will continue Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:11 AM CDT | High Wind Watch | MAF | Culberson | 11 hr |
| May 24, 3:07 AM CDT | Fire Weather Watch | MAF | Andrews, Brewster, Culberson, Gaines, Jeff Davis, Loving and 4 more | 12 hr |
| May 24, 1:21 PM CDT | Heat Advisory | MAF | Brewster, Culberson, Jeff Davis, Pecos, Presidio, Reeves and 1 more | 31 hr |
| May 24, 1:21 PM CDT | High Wind Warning | MAF | Culberson | 34 hr |
| May 24, 1:21 PM CDT | Wind Advisory | MAF | Culberson | 34 hr |
Nearby
Red Flag Warnings in Texas, 2024Red Flag Warnings in New Mexico, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.